It’s important to remember that everyone’s body chemistry and reaction to anti-depressants is different. There’s a tremendous diversity among peoples’ experience of taking these drugs, so there's no one-size-fits-all answer. Some people do report that over time, some sexual side effects lessen (1-2 years). One of the great ironies of depression treatment is that while depression can rob you of your desire for sex, the drugs that treat it can be much worse. Common side effects for women are lessening of sexual desire and ability to orgasm. However, this isn’t true for everyone.
There are, however, some actions you can take that may help restore your sexual satisfaction. You may wish to discuss these with your prescribing physician.
Under the supervision of your physician, it may be possible to lower your dose enough to reduce sexual side effects while still obtaining depression relief. And many people have found the addition of a small dose of Bupropion (Wellbutrin) in addition to other anti-depressants, lowers their sexual side effects.
Some people also find that they can go off of Zoloft for two days weekly in order to restore sexual function without losing the drug’s effects.
With some drugs, such as Zoloft, it may also be possible to schedule your daily dose right after the time you would normally expect to be sexual. That’s when the drug's level in your body would be at its lowest. For example, if you normally have sex at night, schedule your daily dose near that time and take it just after sex.
Lastly, you may wish to discuss switching from Zoloft to another anti-depressant such as Wellbutrin, which has less sexual side effects. Best of luck to you. Dr. J
I take zoloft as well, and it could be just you wanting sex, because i dont get any sexual side effects from it, and ive been taking it for almost a year now. so who knows.